Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Chest Pains
Jul 7, 2006

Doctor,

I am on sustiva and truvada - 360 CD4 VL undetectable. I am 25 Years old and a fitness fanatic. lately, I haveing been having some chest pains right in the middle of my chest and the pain sometimes lingers right and left. its like someone is puttin gpressure at a point in my chest. My arms dont hurt, i am not nuaseaus, and not short of breath. I actuallly have been working out thru the pain. I also take cafeine supplements before working out (red bull) I started feeling them last friday afetr a vigorous workout. They last momentarily and then they disaapear. I went to see my primary care specialist, my HIV doc, and he told me that i shouldnt worry. He ran an EKG in his office and said everything was OK. He also referreed me to a cardiologist. However, I will not be seeing him until next week and I am bit worried because as a fitness franatic, I have to work out. My doctor said that I should not work out hard, but he siad it was ok to work out. I do not suffer from hypertension, and my pulse seems ok. It is something like congestive heart failure? Could it be the meds? Does it sound like something very serious? I am so worried because i have never experienceed this, and now with my HIV status i thought i would be ok? What do you think?> Maybe not jump to conclusions?

Response from Dr. Henry

If your lipid (cholesterol) levels are OK and you are not a smoker and don't have a strong family history of early heart disease your risk for serious coronary artery disease seems low with the details you have provided. Chest wall problems, stomach problems and other conditions can also mimic heart problems. Unlikely to be congetive heart failure. Common sense would suggest that you should limit your intense exercise until you have seen the cardiologist. KH



Previous
joint pain
Next
SISTER WITH AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement